• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Coming off Amisulpride

Grape

Grape

Well-known member
Joined
Aug 2, 2014
Messages
1,213
Location
England
Hi all, I came across this site googling symptoms you get when coming off of Amisulpride. I'm down to 50mg after slowly coming down from 400mg to 200mg to 100mg the past three months. I've not noticed any problems until this last reduction where i've been feeling irritable and aggressive, colours are also brighter. I'm finding it hard to tell the difference between hypomania and withdrawal effects. I'm coming off as i'm going to eventually start lamotrigine, i'm going to ask to start it anyway. I'm reducing this med with my GP and he will contact my old psychiatrist for me when i want to start something else. I've had to come off amisulpride due to raised prolactin levels and the problems associated with that. I'm really worried about what is happening to me. Scared of going high but terrified of the agitated depression i always end up with, where i usually take an overdose or several. I'm just scared of what is ahead. I'm happy to not be so sedated, so squashed, but i just hate that everytime i reduce meds i run into problems. I wish i could be without meds completely but this has never been possible in the past. I hate what this reduction is doing to my brain and am not sure i can cope with this irritability and aggressive i now have. Amisulpride has had me compliant and too chilled for the year i've been taking it.
 
Grape

Grape

Well-known member
Joined
Aug 2, 2014
Messages
1,213
Location
England
I feel really odd, i'm not used to being on such a low dose of meds. I feel like the stabilisers have come off my bike, a sort of freedom. I feel open, free, loose, flexible, it is odd. I still am restless and a bit irritable. I'm eating so much too. Can't stop eating. My sister says i've eaten so much today and that i was a nightmare this morning, prickly. I don't like it when other people notice changes in you.
 
R

ramboghettouk

Well-known member
Founding Member
Joined
Jan 7, 2008
Messages
15,512
Location
london
i'm on sulpiride don't know about amisulpiride, i'm on sulpiride and have a schitzo diagnosis years ago when i looked it up in the british pharmaceutical it said it was for that, the shrink who put me on it said i wasn;t schitzo pointed out sulpiride in the british pharmaceutical is for schitzo never got a straight answer, remember him saying why did you tell the police you were schitzoprenic when i say your not, i said they asked me what the drugs were for and thats what it says in the british pharmaceutical, now i admit it was a bit stupid telling the police i was schitzoprenic whether i am or not
 
scarlett14

scarlett14

Active member
Joined
Jul 15, 2014
Messages
27
Location
lancashire
Hi, I think you get food cravings when you reduce meds, as your body is craving the med, so it gets confused and craves food instead, lol. I am sorry you are feeling irritable, it may be just a temporary thing as when I once went off a med, I couldn't even sit still for 7 days,.but then it went back to normal. Take care of yourself during this hard withdrawal phase. I wonder if you could ask the Dr if you can just stay on a very low dose of the amisulpride and just 'add' that new one, rather than having to go completely off it, or is that not possible? I hope the new one you want to try does the trick.
 
Grape

Grape

Well-known member
Joined
Aug 2, 2014
Messages
1,213
Location
England
Amisulpride i think is similar to sulpiride. It is for schizophrenia and psychosis. I take it as a mood stabiliser, it's a good mood stabiliser. In low doses it is also used for depression/dysthymia. I had a psychotic episode when i started taking it.

Yes i'm not sure i would tell the police i had a mental illness, they tend to then take you to the A&E i found, whether you need to go or not!
 
R

ramboghettouk

Well-known member
Founding Member
Joined
Jan 7, 2008
Messages
15,512
Location
london
Amisulpride i think is similar to sulpiride. It is for schizophrenia and psychosis. I take it as a mood stabiliser, it's a good mood stabiliser. In low doses it is also used for depression/dysthymia. I had a psychotic episode when i started taking it.

Yes i'm not sure i would tell the police i had a mental illness, they tend to then take you to the A&E i found, whether you need to go or not!
they locked me in the cells things got very confusing when they're police dr decided i was sane, they couldn't just let me out so decided to caution me, as a mentally ill guy they needed a social worker to witnesss it so i spent 7 hrs in the cells waiting for one, against they're own guidelines with mentally ill people, i signed a caution with them saying it'd be off my records after 2 yrs then the soham case and criminal record checks came up, now it'll be held against me, even if schitzoprenia isn't
 
Grape

Grape

Well-known member
Joined
Aug 2, 2014
Messages
1,213
Location
England
Hi, I think you get food cravings when you reduce meds, as your body is craving the med, so it gets confused and craves food instead, lol. I am sorry you are feeling irritable, it may be just a temporary thing as when I once went off a med, I couldn't even sit still for 7 days,.but then it went back to normal. Take care of yourself during this hard withdrawal phase. I wonder if you could ask the Dr if you can just stay on a very low dose of the amisulpride and just 'add' that new one, rather than having to go completely off it, or is that not possible? I hope the new one you want to try does the trick.
Aha yes that might be it re food. I'm still eating like crazy. I could switch straight to lamotrigine but i wanted to see if i could go without meds first, just test it. I think there is an element of missing the high there too, so i am hoping for a bit of that before i zap it with the lamotrigine. I have an appointment with the dr on Tuesday to see how things are going with the reduction so that is good.
 
Grape

Grape

Well-known member
Joined
Aug 2, 2014
Messages
1,213
Location
England
My other half says i seem more awake. I am watching countryfile and i am finding myself more interested, more awake. I do not want to bring on a high as i cannot cope with depression again but i am so loving this being awake and alert. I hope i remain well on this dose. I felt less zonked at each reduction but this last one seems stronger. I can just feel all that stimulation coming in. Like my senses have been dulled for so long.
 
Grape

Grape

Well-known member
Joined
Aug 2, 2014
Messages
1,213
Location
England
Up and about at 3:30am...but i dont feel high..i thinks it must be a withdrawal insomnia surely????
 
scarlett14

scarlett14

Active member
Joined
Jul 15, 2014
Messages
27
Location
lancashire
I had insomnia when going down from high Seroquel to 300mg and could only sleep for about 4 hours a night, grr, it went back to 6 hours after 7 days, then it gradually got back to normal sleep. Sorry you have insomnia. I hate withdrawals! I used Benadryl to help me sleep. I had weird 'flu like symtoms and headaches too-grr:evil:. I am glad it is over now, and I am proof you can get back to normal. I bet adding that new med will help.
 
Last edited:
Grape

Grape

Well-known member
Joined
Aug 2, 2014
Messages
1,213
Location
England
I've got sleepers from the dr but they didn't work last night bluddy things. I'm sure it will settle down. I don't have that fatigue anymore just more awake and more energy. It's absolutely great to be back in the world rather than under a duvet! I am not high i'm certain of it. Just less sedated.

I went for a jog around the park just got back. I haven't been able to run for a year it must be. Anti psychs not only make you put weight on (not much in the case of amisulpride granted) but they also stop skme exercising.

So pleased!
 
Top